MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had a no external power while connected to power module and patient cable.The patient was switched to battery power to resolve alarms.The power module and patient cable were replaced with no further issues.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power alarm was able to be confirmed by the customer-submitted photos of the heartmate touch.The event records table on the heartmate touch revealed power cable disconnect, low voltage, and no external power alarms between 11:08:51 and 11:12:18 on (b)(6) 2024.There did not appear to be any interruptions in the operation of the pump during these events.Multiple attempts were made to obtain log files and details regarding the cause of the alarm, but no response was received.Available information indicated that after replacement of the power module and patient cable, no further alarms were observed.Visual inspection of the returned patient cable (lot number: 1101708110) revealed that several of the pins within its 16 pin lemo connector were slightly bent.These pins included two of the pins which pertain to the negative power signals, which could have impacted the voltage supplied to the system controller.It is not known if this pin damage was present while the power module and patient cable were connected to one another, and therefore the cause of the no external power alarm cannot be conclusively determined through this analysis.The 14v patient cable assembly is manufactured by the vendor who maintains the device history records.The heartmate 3 patient handbook (section 7 ¿alarms and troubleshooting¿) covers all alarms (visual and audible) that are associated with the system controller, including no external power, and the actions to take if the alarms cannot be resolved.The heartmate 3 patient handbook (section 6 ¿caring for the equipment¿) describes how to properly care for and clean all equipment, including the system controller and its power cables.The heartmate power module instructions for use (ifu) instructs users to regularly inspect the power module, and to not use a power module that appears damaged.The heartmate power module ifu (section 11.0 ¿routine maintenance¿) instructs users to bring their power module to an authorized service technician at least once per year for a thorough inspection and cleaning.The heartmate 3 patient handbook cautions the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20054389
Report Number2916596-2024-05441
Device Sequence Number7977410
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784(10)1101708110
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Catalogue Number103426
Device Lot Number1101708110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight99 KG
Patient RaceWhite